Alert archive / Maine / Coastal Flood Statements in 2016
Coastal Flood Statement 13, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Jun 6, 2016, 3:26 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Jun 6, 2016, 11:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 3:26 PM EDT (19:26 UTC)
- In effect from
- Jun 6, 2016, 11:00 PM EDT
- Expired
- Jun 7, 2016, 3:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WHUS41 KGYX 061926 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 326 PM EDT MON JUN 6 2016 ...SPLASHOVER AND EROSION POSSIBLE TONIGHT... .HIGH ASTRONOMICAL TIDES WITH A SLIGHT ONSHORE FLOW MAY PRODUCE MINOR FLOODING AND SPLASHOVER AROUND THE TIME OF TONIGHTS HIGH TIDE. MEZ023-024-NHZ014-070330- /O.NEW.KGYX.CF.S.0013.160607T0300Z-160607T0700Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 326 PM EDT MON JUN 6 2016 ...MINOR SPLASHOVER AND EROSION POSSIBLE AT HIGH TIDE... * LOCATION... CASCO BAY SOUTHWARD TO SEACOAST NEW HAMPSHIRE INCLUDING BACK BAY AREAS. * COASTAL FLOODING...MINOR SPLASHOVER AND EROSION IS POSSIBLE. * TIMING... AN HOUR OR TWO ON EITHER SIDE OF HIGH TIDE. HIGH TIDE IS AT PORTLAND IS AT 1:01 AM EDT * IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE IN NORMALLY SUSCEPTIBLE AREAS...INCLUDING BACK BACYS AND COASTAL ROADS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Jun 6, 3:17 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 6, 3:17 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Gray ME 317 PM EDT MON JUN 6 2016 .SYNOPSIS... A cold front will move across the region on Tuesday allowing for showers and thunderstorms, with a few possibly being severe. An upper level low will move overhead on Wednesday and allow for another chance of showers and thunderstorms. Cooler and drier weather will move into the region Thursday and Friday. A low pressure system brings a chance of rain over the weekend. && .NEAR TERM /THROUGH TONIGHT/... Currently a nice cumulus field has build in across the land due to just slight instability in westerly flow in the wake of yesterdays front. A few wind gusts to 15 to 20 mph are present through southern New Hampshire. In Maine the sea breeze has moved in through the midcoast and down to Casco bay with temperatures near 80 inland and near 70 along the coast. Overnight look for winds to decrease and skies to clear. Only isolated fog is expected as most regions remain dry enough to prevent widespread fog. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... High impact weather potential: Scattered strong to severe thunderstorms are possible across southern New Hampshire and Southwestern Maine Tuesday afternoon. Tuesday an upper level short wave will approach the region. This short wave will act as a trigger for convection mid afternoon. Accompanying the short wave is a jet streak of 120kts. With strong winds aloft 0-6km shear values exceed 50kts providing ample support for organized severe convection. The sticking point, as is often the case, is more the moisture and the instability. Ahead of the wave surface temperatures will climb to near 80 across southern portions of the forecast area. Dewpoints, which are currently in the mid 50s, will hold steady or even rise to near 60 across the south. This will be enough to generate around 1000 J/kg of MLCAPE. Several ensemble and high resolution guidance suggest a series of severe storms moving through southern New Hampshire by early afternoon tomorrow. Key to this outcome is maintaining the heat and limiting any early morning showers... which has been hinted at to the north of the forecast area. Showers will need to clear out by mid morning for enough heating to occur for storm initiation. With wetbulb zero heights remaining around 9000ft or less hail is possible in any cells that form. Furthermore damaging winds is also a possibility as mid level dry air may entrain into any downdrafts. Bottom line is Tuesday has the potential for a busy afternoon across southern areas. Tuesday night any storms which formed will die off after sunset. Skies will remain partly cloudy through to morning limiting fog formation. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A strong short wave trough will move across northern New England on Wednesday. With cold temperatures aloft, weak instability will likely develop and aid in the development of showers and thunderstorms. A couple of storms may produce small hail. Fair weather follows in the wake of the short wave for most areas except for nwly upslope flow regions of NH and the Maine mountains where upslope rain showers will likely be on and off Wednesday night into early Friday. Some of the colder model solutions bring a brief period of snow showers as low as 1500 ft early Thursday morning. Thereafter dry and cool weather is expected Friday. However, then next low pressure system will move our way Saturday, providing a good chance of rain late Saturday and Saturday night. Cool and potentially cloudy weather lingers Sunday and Monday with upper low lingering. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Short Term /through Tuesday Night/...Mainly VFR conditions except at RKD and AUG where fog may form overnight. Tuesday scattered thunderstorms may impact MHT CON PSM and PWM. Long Term...Local MVFR conditions in showers and isolated thunderstorms likely on Wednesday. VFR for the most part Thursday and Friday except perhaps for the mountains where lower cigs and showery weather will be found. MVFR or lower possible by late in the day Saturday in rain. && .MARINE... Short Term /through Tuesday/... Dropped the Small Craft advisory as seas have decreased. Just a few wind gusts to 20mph currently and those will also diminish overnight. Long Term...SCA possible Wed night and Thu. && .FIRE WEATHER... Recent widespread wetting rains, and a continuation of moderate to high humidity levels and unsettled weather should keep fire danger low the next few days. && .TIDES/COASTAL FLOODING... Have issued a Coastal Flood Statement for southwest Maine and New Hampshire for the high tide that occurs around 1 AM Tuesday /11.6' MLLW at Portland/. While winds and seas will be generally weak the 4ft waves and southwesterly flow map be just enough to cause some minor splashover. && .EQUIPMENT... NOAA Weather radio station WNG575 broadcasting at 162.525 from Pack Monadnock mountain in New Hampshire will be off the air through late Thursday for scheduled maintenance. Listeners should use one of the following alternate stations: 1. WLX93 162.55 Worcester MA 2. KZZ40 162.45 Deerfield NH 3. WXM68 162.425 Marlboro VT && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Curtis SHORT TERM...Curtis LONG TERM...Ekster
Hazardous weather outlook, Jun 6, 3:11 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 311 PM EDT MON JUN 6 2016 MEZ007>009-012>014-018>022-025>028-NHZ001>013-015-071915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 311 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-071915- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 311 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINOR COASTAL FLOODING AND SPLASH OVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-071915- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 311 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREATS WOULD BE DAMAGING WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Coastal Flood Statements in Maine, 2016Coastal Flood Statements in New Hampshire, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.